# SDR CA091021005

- Difficulty date: September 29, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 17,286 hours
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 2721 · Rudder Tab Control System
- Part: Torque Tube
- Condition: Damaged
- Location: Rudder Pedal
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A SCHEDULED ENGINE CHANGE IT WAS DISCOVERED THAT PAN ASSEMBLY P/N 0513109-4 WAS BUCKLED. AIRCRAFT WAS TAKEN TO CONVAIR AVIATION LTD FOR REPAIRS. ONCE THE FIREWALL WAS REMOVED FURTHER DAMAGE TO THE INTERNAL STRUCTURES WAS DISCOVERED AS FOLLOWS: FOUND RUDDER TORQUE TUBE MOUNTS CRACKED WHERE BOLTS ATTACH TORQUE TUBES TO AIRFRAME. FOUND R/H SIDE SKIN CRACKED WHERE FUELING STEPS ATTACHES. REPAIRS WERE MADE AS FOLLOWS: CRACKS IN THE FRAME REPAIRED AT RUDDER PEDAL TORQUE TUBES. REPAIR DESIGN CERTIFICATED C-RA09-270/D ISSUE NO.1 SEPTEMBER 18, 2009, DOCUMENT CONTROL LIST, DCL868 AND DRAWING NO. 86801 REV.0. FRAME AND SKIN REPAIRS LT AND RT CARRIED OUT AT FS 20. REPAIR DESIGN CERTIFICATE C-RA09-271-D ISSUE NR 1 SEPTEMBER 22, 2009, DRAWING CONTROL LIST DCL869 REV. 0 AND DRAWING 86901 REV. 0. FABRICATED NEW LOWER FIREWALL P/N 0553006-209 AND PAN ASSEMBLY P/N 0513109-4 AS PER ORIGINAL USING 301QH AMS-5517 .025 B/N 318 AND CORNER DOUBLERS AT COWL MOUNTS AND INSTALLED. AIRCRAFT RETUNED TO SERVICE AFTER THE COMPLETION OF REPAIRS AND ENGINE CHANGE. (TC 20091021005)
